Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On nebistar. BP shot up after stopping medication. Can I get rid of the tablets? Effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
Hi ...i am 38 years old .five months ago my doctor prescribed Nebistar 2.5 ,one daily as normally my BP ranges between 130 -90 to 140 -90 .i am having the tablet not regularly .intermediate chks shows after tablet it is normal.i had it for one week and dropped for 4 days ..BP shooted to 148-98 .I felt heavy eyes and slight giddiness..so 1) is this tablet really required and do i hv Mild BP ? 2) do i have to continue this tablet and till what time ..i want to get rid off any tablets ...as i think there would be side effects of tablet .Please guide
Posted Thu, 19 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Mohammed Tauseef 31 minutes later
Hi,

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) What is your height and weight?
2.) Are you Diabetic?
3.) Do you have any kind of stress, professional or personal?
4.) Do you have family history of Hypertension?

Your history suggests that you most probably have Hypertension. I would like to let you know that you are on right medications for controlling your blood pressure and you will have to take it for lifetime. Please don't worry about the side effects and there are no known serious effects and they may or may not occur at all. Just take the medicine as directed by your doctor and stick to your treatment plan. If blood pressure is uncontrolled, it may affect your heart.

In addition to this, follow these lifestyle modifications:

1.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
2.) Exercise regularly for 30 to 40 minutes daily including brisk walk, this will keep your blood pressure under control.
3.) Limit your salt intake to less than 3 grams per day.
4.) Avoid stress, practice relaxation techniques like yoga and meditation.
5.) Avoid alcohol and smoking, if you do.
6.) Maintain a healthy weight.
7.) Do not stop the medicines by yourself, thinking that you are feeling good and your BP is under control. This could be due to the effect of Nebistar that you are not experiencing any symptoms.
8.) Stick to your treatment plan and go for regular follow up.

Hope I have answered your query; I will be available to answer your follow up queries. Please accept my answer in case you do not have further queries.

Wish you Good Health.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: On nebistar. BP shot up after stopping medication. Can I get rid of the tablets? Effects? 2 hours later
Thanks Doctor ..I do not have any Diabetes..height is 172cm and weight 67 kgs ..1) One my drawback is i get anxious while measuring BP in a clinic ..i can feel that ..so how correct are such readings ? 2) My querry is after some period at least can i reduce the dose i.e may be after 1 or two days one tablet of Nebistar 2.5 ..Please advice.
 
 
Answered by Dr. Mohammed Tauseef 3 hours later
Hi,

Thank you for writing back to me.

Your follow up history suggests you are suffering from Whitecoat Hypertension in which blood pressure shoots up whenever you see a Doctor. Not to worry, but you will have to take the medicines for lifelong as I mentioned earlier. The reading normally taken by a BP Apparatus is most of the time 99% accurate.

It is the smallest dose which has been prescribed to you and there is no need to reduce the dose. Kindly do not stop taking it without consulting your Doctor.

Follow the lifestyle modifications which I had advised earlier, stick to your treatment plan and go for regular follow up.

Hope, this answers your query. Please accept my answer in case you do not have further queries.

Wish you Good Health.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: On nebistar. BP shot up after stopping medication. Can I get rid of the tablets? Effects? 13 hours later
Thanks a lot Doctor ...last question of this session ..Which is the best and economical Home apparatus Bp measuring instrument available in market , as i am thinking to measure at home ...
Regards
DPP
 
 
Answered by Dr. Mohammed Tauseef 21 minutes later
Hi,

Thank you once again for writing back.

You may try buying Omron blood pressure apparatus, it is economical and has better accuracy of the blood pressure readings.

Good Luck.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor